Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Itchy rashes on vaginal lip, stopped using mupirocin, rashes dried and turning black. Cause?

Hello doctor. I m 18 years old and i had rashes on my vaginal lips november of last year. I consulted it with a dermatologist and she prescribed me a topical medication which is Mupirocin. I used the cream for about 3 weeks and stopped because it didn t have any positive effect. Now, my rashes have dried out and it has turned black. The entirety of my vaginal lips is now black in color. But now, the itching happens from time to time. I haven t had sexual intercourse of any kind. What is it then? Thank you.
Asked On : Fri, 15 Jun 2012
Answers:  2 Views:  554
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Thanks for writing in.
Whenever there is excessive itching due to rashes, the area usually turns black. This is called lichenification. For this, I think you would be better off applying a topical steroid like Betanate or Cutivate or Cinalog. This needs to be applied twice daily on the affected area. You'll be fine in about 1-2 weeks.
Answered: Fri, 15 Jun 2012
I find this answer helpful
OBGYN Dr. Rakhi Tayal's  Response
Thanks for writing to us.
From your description it seems to be a skinb related problem- may be dermatitis or allergy. Since the area has now turned black, it is likely to heal spontaneously. You can apply 1% hydrocortisone ointment for itching.
I hope this information has been both informative and helpful for you.
Dr. Rakhi Tayal
Answered: Fri, 15 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor